Looking to Get in Shape or Lose Weight? Try our BMI and Weight Loss Calculator!

Side Effects of Adipex-P on the Brain

By Jacques Courseault ; Updated July 18, 2017

Adipex-P, or phentermine, is a medication known as an anorexigenics, or weight loss medication, according to Drugs.com. This medication is typically used in the initial stages of a weight loss program. Adipex-P is not recommended for long-term use because of the multiple side effects that may be experienced. In addition to cardiac, gastrointestinal and urinary side effects, a patient may experience effects of Adipex-P on the brain.

Nervousness

MayoClinic.com states that a patient taking Adipex-P may experience nervousness, especially if the drug is taken over a long period of time. This occurs because Adipex-P affects the parts of the brain that cause increased anxiety. A patient may feel on edge or be apprehensive about personal or social situations. In this case, the patient should let his physician know that he is experiencing nervousness so that the dosage of Adipex-P may be adjusted or a different medication may be prescribed.

Headaches

Headaches are common in patients taking Adipex-P, particularly if the drug is taken over a long term, according to Drugs.com. Headache may occur because Adipex-P can cause vasoconstriction, or shrinkage, of blood vessels in the brain. If a headache is severe, a patient should seek emergency medical treatment. If the headache is mild and tolerable, a patient should schedule an appointment with his doctor to have the cause of the headache properly assessed.

Video of the Day

Brought to you by LIVESTRONG
Brought to you by LIVESTRONG

Tremors

In certain cases, a patient taking Adipex-P for the long term may experience tremors. Specifically, tremors may be noted in the hands and feet throughout the day. A tremor may make writing and performing other tasks with the hands difficult. Furthermore, tremors of the lower extremities may make walking, standing and other physical activities difficult. In this case, a patient should seek medical treatment from a physician.

Cite this Article A tool to create a citation to reference this article Cite this Article

More Related Articles

Related Articles